MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT2H04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right anterior cerebral artery (aca) using penumbra smart coils (smart coils), penumbra coils 400 (pc400s), and a non-penumbra microcatheter.During the procedure, the physician placed smart coils and pc400s in the target vessel using the microcatheter.While removing the pusher assembly of the last smart coil through the rotating hemostasis valve (rhv); the tip of the pusher assembly broke; therefore, the broken tip was removed.The procedure was completed using two non-penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned pusher assembly was fractured and approximately 3.0 cm distal portion of the fractured pusher assembly was returned.The proximal portion of the fractured pusher was not returned.The embolization coil was detached and not returned for evaluation.Conclusions: evaluation of the returned smart coil pusher assembly confirmed a distal fracture.If the device is forcefully retracted against resistance, damage such as a pusher assembly fracture may occur.The root cause of the resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10175365
Report Number3005168196-2020-00799
Device Sequence Number2974125
Product Code HCG
UDI-Device Identifier00814548015750
UDI-Public00814548015750
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model Number400SMTHXSFT2H04
Device Catalogue Number400SMTHXSFT2H04
Device Lot NumberF84239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 MO
Date Report Sent to FDA01/01/2005